Vol.41 (2019) — 6 articles found.

Renormalization of Bi-cubic Circle Maps

C. R. Math. Rep. Acad. Sci. Canada Vol. 41 (4) 2019, pp. 57-83
Vol.41 (4) 2019
Michael Yampolsky Details
(Received: 2019-09-03 , Revised: 2019-12-19 )
(Received: 2019-09-03 , Revised: 2019-12-19 )

Michael Yampolsky,Department of Mathematics, University of Toronto, Toronto, ON, Canada M5S 2E4; e-mail: yampol@math.toronto.edu

Abstract/Résumé:

We develop a renormalization theory for analytic homeomorphisms of the circle with two cubic critical points. We prove a renormalization hyperbolicity theorem. As a basis for the proofs, we develop complex a priori bounds for multi-critical circle maps.

On développe une théorie de renormalisation pour les homéomorphismes analytiques du cercle à deux points critiques cubiques. On démontre un théorème d’hyperbolicité dans le cadre de renormalisation. Comme base des démonstrations, on développe des bornes complexes a priori pour les applications du cercle dans lui-même aux points critiques multiples

Keywords: Critical circle map, Renormalization, complex bounds

AMS Subject Classification: Maps of the circle, Universality; renormalization, Renormalization 37E10, 37E20, 37F25

PDF(click to download): Renormalization of Bi-cubic Circle Maps

On the Initial Value Problem for the Electromagnetic Wave Equation in Friedmann-Robertson-Walker Space-times

C. R. Math. Rep. Acad. Sci. Canada Vol. 41 (3) 2019, pp. 45-56
Vol.41 (3) 2019
Walter Craig; Mikale Reddy Details
(Received: 2019-10-13 , Revised: 2019-10-15 )
(Received: 2019-10-13 , Revised: 2019-10-15 )

Walter Craig

Mikale Reddy,Department of Mathematics and Statistics, McMaster University, Hamilton, Ontario L8S 4K1, Canada; e-mail: reddymikale@gmail.com

Abstract/Résumé:

We solve the source free electromagnetic wave equation in Friedmann-Robertson-Walker space-times for curvature \(K=0\) and \(K=-1\). Deriving a solution expression in the form of spherical means we deduce and compare two properties of the Maxwell propagator, namely, decay rates and continuity through the space-time singularity to that of the scalar wave equation presented by Abbasi and Craig (2014).

On résout l’équation des ondes électromagnétiques dans l’espace-temps de Friedmann-Robertson-Walker pour les courbures \(K = 0\) et \(K = -1\). En obtenant une expression de la solution en termes de moyennes sphériques, on déduit et compare deux propriétés du propagateur de Maxwell, à savoir le taux de décroissance et la continuité à travers la singularité, à celles de l’équation des ondes scalaires présentée par Abbasi et Craig (2014).

Keywords: electromagnetic wave equation, general relativity, space-time singularity

AMS Subject Classification: PDE in relativity, 35Q75, 85F08

PDF(click to download): On the Initial Value Problem for the Electromagnetic Wave Equation in Friedmann-Robertson-Walker Space-times

The Cuntz Semigroup of the Tensor Product of C*-algebras

C. R. Math. Rep. Acad. Sci. Canada Vol. 41 (2) 2019, pp. 32-44
Vol.41 (2) 2019
George A. Elliott; Cristian Ivanescu; Dan Kucerovsky Details
(Received: 2014-12-08 , Revised: 2019-10-24 )
(Received: 2014-12-08 , Revised: 2019-10-24 )

George A. Elliott,Department of Mathematics, University of Toronto, Toronto, Canada M5S 2E4; e-mail: elliott@math.toronto.edu

Cristian Ivanescu.Department of Mathematics and Statistics, MacEwan University, Edmonton, Alberta, Canada T5J 4S2; e-mail: IvanescuC@macewan.ca

Dan Kurcerovsky.Department of Mathematics and Statistics, University of New Brunswick, Fredericton, New Brunswick, Canada E38 5A3; e-mail: dkucerov@unb.ca

Abstract/Résumé:

We calculate the Cuntz semigroup of the tensor product of two C\(^*\)-algebras, restricting attention to the case that the Cuntz semigroup, both for the given algebras and for the tensor product, is given by affine functions. We show that the answer is the universal Cuntz category tensor product of Antoine et al. (2018).

On démontre que, dans certains cas, le semigroupe de Cuntz du produit tensoriel de deux C\(^*\)-algèbres est le produit tensoriel dans la catégorie de Cuntz.

Keywords: C*-algebra tensor product, Cuntz Semigroup, tracial cone

AMS Subject Classification: Convex sets in topological linear spaces; Choquet theory, General theory of $C^*$-algebras 46A55, 46L05

PDF(click to download): The Cuntz Semigroup of the Tensor Product of C*-algebras

Subgroups of the Group of Formal Power Series with the Big Powers Condition

C. R. Math. Rep. Acad. Sci. Canada Vol. 41 (2) 2019, pp. 20-31
Vol.41 (2) 2019
Alexander Brudnyi Details
(Received: 2019-07-17 , Revised: 2019-09-01 )
(Received: 2019-07-17 , Revised: 2019-09-01 )

Alexander Brudnyi,Department of Mathematics and Statistics, University of Calgary, Calgary, Alberta, Canada T2N 1N4; e-mail: abrudnyi@ucalgary.ca

Abstract/Résumé:

We study the structure of countable subgroups of the group \(G[[r]]\) of complex formal power series under the operation of composition of series. In particular, we prove that every finitely generated fully residually free group is embeddable in \(G[[r]]\)

Nous étudions la structure des sous-groupes dénombrables du groupe \(G[[r]]\)des séries de puissance formelle sous l’opération de la composition des séries. En particulier, nous prouvons que chaque groupe qui est finement engendré et \(\omega\)-résiduellement libre admet un plongement dans \(G[[r]]\)

Keywords: Group of formal power series, free product of groups, fully residually free group, the big powers condition

AMS Subject Classification: Free products; free products with amalgamation; Higman-Neumann-Neumann extensions; and generalizations, Other groups related to topology or analysis 20E06, 20F38

PDF(click to download): Subgroups of the Group of Formal Power Series with the Big Powers Condition

Polynômes chromatiques de certains graphes de la vie réelle

C. R. Math. Rep. Acad. Sci. Canada Vol. 41 (1) 2019, pp. 7-19
Vol.41 (1) 2019
Jasbir S. Chahal; Omar Khadir Details
(Received: 2019-05-05 , Revised: 2019-06-17 )
(Received: 2019-05-05 , Revised: 2019-06-17 )

Jasbir S. Chahal,Department de Mathematiques, Universite de Brigham Young, Provo, UT 84602, USA; email: asbir@math.byu.edu

Omar Khadir,Laboratoire de Mathematiques, cryptographie, mecanique et analyse numerique, Fstm., Universite Hassan II de Casablanca, Maroc; email:
khadir@hotmail.com

Abstract/Résumé:

La conjecture des quatre couleurs affirme que toute carte géographique à bords continus nécessite au plus quatre couleurs pour être proprement colorée. Certains pays comme le Canada exigent en réalité seulement trois couleurs alors que d’autres, comme le Maroc, nécessitent eux quatre couleurs, trois ne suffisant pas. Soit \(k=k(X)\) le plus petit nombre de couleurs nécessaires au coloriage de la carte d’un pays. Aucun calcul n’a été fait pour déterminer de combien de manières \(X\) peut-il être coloré avec les \(k\) couleurs même pour un seul pays pour lequel le problème n’est pas trivial. Dans ce travail, nous le réalisons pour deux pays : le Canada et le Maroc. Nous décrivons tous les outils mathématiques dont nous aurons besoin.

The four color conjecture states that any contiguous geographical entity needs at most four colors to color it properly. Some countries like Canada need actually only three colors whereas for others like Morocco three won’t suffice. Let \(k=k(X)\) be the least number of colors that suffice to color a country \(X\). Someone has yet to compute in how many ways \(X\) can be colored with \(k\) colors, even for a single country \(X\) for which the problem is non-trivial. In this paper, we do it for the two countries Canada and Morocco. We provide all the mathematical tools that are necessary.

Keywords:

AMS Subject Classification: Coloring of graphs and hypergraphs, 05C15, 05C31

PDF(click to download): Polynômes chromatiques de certains graphes de la vie réelle

Transcendence of Zeros of Automorphic Forms for Cuspidal Triangle Groups

C. R. Math. Rep. Acad. Sci. Canada Vol. 41 (1) 2019, pp. 1-6
Vol.41 (1) 2019
Paula Tretkoff Details
(Received: 2018-05-21 , Revised: 2018-09-18 )
(Received: 2018-05-21 , Revised: 2018-09-18 )

Paula Tretkoff,Department of Mathematics, Texas A & M University, College Station, TX 77843-3368 USA; CNRS, UMR 8524, Universite de Lille 1, Cite Scientifique, 59655 Villeneuve d'Ascq, France; e-mail: paulatretkoff@tamu.edu

Abstract/Résumé:

We extend some results of on elliptic modular forms. We take any Fuchsian triangle group with a cusp and look at power series expansions in a natural parameter around that cusp. Consider the automorphic forms for such a triangle group whose power series expansions in the natural parameter have algebraic coefficients. We show that the zeros of such forms are either transcendental, or are “CM.” By “CM,” we mean they correspond to abelian varieties with complex multiplication. This result is the first of its kind in the case of non-arithmetic groups.

Nous étendons certains résultats de sur les formes modulaires elliptiques. Nous prenons un groupe fuchsien triangulaire quelconque avec une pointe et examinons les développements en série de puissance dans un paramètre naturel autour de cette pointe. Considérons les formes automorphes pour un tel groupe triangulaire dont les développements en série de puissance dans le paramètre naturel ont des coefficients algébriques. Nous montrons que les zéros de telles formes sont soient transcendants soient “CM”. Par “CM,” nous voulons dire qu’ils correspondent à des variétés abéliennes à multiplication complexe. Ce résultat est le premier du genre au cas des groupes non-arithmétiques.

Keywords: Transcendence, automorphic forms, modular embedding, non-arithmetic group

AMS Subject Classification: Transcendence (general theory), Transcendence theory of other special functions, Fuchsian groups and their generalizations 11J81, 11J91, 20H10

PDF(click to download): Transcendence of Zeros of Automorphic Forms for Cuspidal Triangle Groups

Full Text Pdfs only available for current year and preceding 5 blackout years when accessing from an IP address registered with a subscription. Historical archives earlier than the 5 year blackout window are open access.